Health Unit Issues warning after fentynal confirmed in local drug supply
(Photo credit: Hastings and Prince Edward Public Health Nurse Julie Verch)
The Renfrew County District Health Unit (RCDHU) is sounding the alarm on a potential rise in overdoses.
The move comes after several different colours of fentanyl have been confirmed to be circulating in the district. They say even if you or someone you know is familiar with the source of the drugs, the unregulated supply is still inconsistent and dangerous. Drugs may be stronger than expected or may have other drugs in them that could lead to an overdose.
The health unit is urging users to never take drugs alone in case they overdose. They are urging people not to mix drugs, go slow, and carry naloxone which can be picked up at pharmacies for free. According to the Government of Ontario, these kits can be picked up at pharmacies in Barry’s Bay, Killaloe, Whitney, Golden Lake and Eganville.
They are also urging people to recognize the signs of an overdose, which include slow or irregular breathing, blue lips or fingernails, deep snoring, loss of consciousness, limp body and being unresponsive. If someone is experiencing these symptoms, call 911.